Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 10, 2007, 7:04 PM EDT for Orange County, Osceola County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 7:04 PM EDT (23:04 UTC)
- Expired
- Jul 10, 2007, 7:47 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 93 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 102305 SVRMLB FLC095-097-110000- /O.NEW.KMLB.SV.W.0055.070710T2304Z-070711T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 704 PM EDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ORANGE COUNTY IN FLORIDA. EXTREME NORTHWESTERN OSCEOLA COUNTY IN FLORIDA. * UNTIL 800 PM EDT * AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANIMAL KINGDOM...OR ABOUT 3 MILES WEST OF CELEBRATION...AND MOVING NORTH AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... MGM STUDIOS...EPCOT...PLEASURE ISLAND...MAGIC KINGDOM...SEA WORLD...DOCTOR PHILLIPS...BAY HILL...WET N WILD WATER PARK... WINDERMERE...UNIVERSAL STUDIOS...OAK RIDGE...WINTER GARDEN... ORLANDO...ORLOVISTA...OCOEE...LAKE APOPKA...PINE HILLS...FAIRVIEW SHORES...LOCKHART...WINTER PARK AND MAITLAND SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL IN POLK COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 2861 8131 2866 8166 2835 8176 2817 8150 $$ 67
2 follow-up statements
000 WWUS52 KMLB 102328 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 728 PM EDT TUE JUL 10 2007 FLC095-097-110000- /O.CON.KMLB.SV.W.0055.000000T0000Z-070711T0000Z/ OSCEOLA FL-ORANGE FL- 728 PM EDT TUE JUL 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR WESTERN ORANGE AND EXTREME NORTHWESTERN OSCEOLA COUNTIES... AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WINTER GARDEN...MOVING NORTH AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAKLAND...OCOEE...FAIRVILLA...PINE HILLS...CROWN POINT...WINTER PARK...FAIRVIEW SHORES...CLARCONA...EATONVILLE...LOCKHART... MAITLAND...LAKE APOPKA AND PIEDMONT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2861 8131 2866 8166 2835 8176 2817 8150 $$ 67
000 WWUS52 KMLB 102347 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 745 PM EDT TUE JUL 10 2007 FLC095-097-102355- /O.CAN.KMLB.SV.W.0055.000000T0000Z-070711T0000Z/ OSCEOLA FL-ORANGE FL- 745 PM EDT TUE JUL 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ORANGE AND EXTREME NORTHWESTERN OSCEOLA COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN...DANGEROUS LIGHTNING STRIKES AND WIND GUSTS TO 40 MPH ARE STILL POSSIBLE UNTIL THESE STORMS DISSIPATE. LAT...LON 2861 8131 2866 8166 2835 8176 2817 8150 $$ 67
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:25 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 10, 3:25 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EDT TUE JUL 10 2007 .DISCUSSION... ALTHOUGH SUPPRESSED ALOFT...STRONG HEATING THIS MORNING AND A POCKET OF DEEP MOISTURE OVER CENTRAL SECTIONS ALLOWED CONVECTION TO DEVELOP LATE THIS MORNING ALONG THE EAST COAST SEA BREEZE BOUNDARY BETWEEN TIX-FPR. A FEW STORMS PRODUCED DOWNBURST WINDS AROUND 30 MPH IN BREVARD AND INDIAN RIVER COUNTIES ALONG WITH FREQUENT LIGHTNING STRIKES. THE OUTFLOW FROM THIS CONVECTION HAS HELPED PUSH THE SEA BREEZE INTO THE INTERIOR COUNTIES ALREADY AND CONVECTION IS DIMINISHING NEAR THE COAST. THE SEA BREEZE WILL CONTINUE TO SPARK ADDITIONAL SHOWERS AND LIGHTNING STORMS AS IT MOVES INLAND BUT DO NOT EXPECT COVERAGE OR INTENSITY TO BE AS HIGH AS IT WAS ALONG THE COAST EARLIER TODAY. THERE WILL BE A COLLISION WITH THE WEST COAST BREEZE EARLY THIS EVENING NEAR LAKE COUNTY WHICH MAY BRIEFLY ENHANCE THE COVERAGE AND INTENSITY OF STORMS. CONDITIONS ALOFT ARE NOT FAVORABLE FOR SEVERE STORMS (+9C @ H7 AND -6C @H5). BUT GUSTY DOWNBURST WINDS AND FREQUENT LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE IN THE STRONGER STORMS. WX PATTERN FOR THE FL PENINSULA WILL BE DOMINATED BY THE BERMUDA RIDGE INTO EARLY NEXT WEEK. THE RIDGE AXIS OVERHEAD MAINTAINS MODERATE TO STRONG SUPPRESSION OVER THE CENTRAL PENINSULA ON WED WHILE SIMULTANEOUSLY TAPPING A RELATIVELY DRY AIRMASS OVER THE SWRN NORTH ATLC. STORM COVERAGE WILL REMAIN AOB 30%. THE STORM SYSTEM OVER THE HIGH PLAINS/UPR MIDWEST WILL BECOME QUITE POTENT THRU BY 00Z THU AS H30-H20 JET STREAM OVER SRN CANADA BECOMES HIGHLY AMPLIFIED. NRN STREAM PATTERN WILL EVOLVE INTO A CLASSIC OMEGA BLOCK WITH A POSITIVE PNA PHASE. AS THIS PATTERN EVOLVES...IT WILL PUSH A FRONTAL TROF DOWN FROM THE CENTRAL PLAINS WELL INTO THE DEEP SOUTH. EVEN SO...THE PARENT LOW OF THE FRONTAL TROF WILL BE SITUATED OVER THE GREAT LAKES/HUDSON BAY REGION...TOO FAR TO THE N TO PROVIDE THE NECESSARY TORQUE TO PULL THE FRONT S OF THE FL/GA BORDER. WHILE THE FRONT IS EXPECTED TO STALL NORTH OF THE FL BORDER BY 12Z FRI...IT SHOULD WEAKEN THE WRN EXTENSION OF THE ATLC RIDGE ENOUGH TO COLLAPSE THE H85-H50 STEERING FLOW FOR THE LATTER HALF OF THE WEEK. THIS WILL LIMIT THE INLAND PENETRATION OF THE EAST AND WEST COAST SEABREEZES...THUS LIMITING THE POTENTIAL OF ONE OF THE PRIMARY STORM TRIGGERS FOR THIS TIME OF YEARS. MOISTURE POOLING WITHIN THE FRONTAL TROF WILL GENERATE SLIGHTLY HIGHER POPS INTO THE WEEKEND... BUT THE CONTINUING SUPPRESSION AND WARM TEMPS ALOFT COUPLED WITH WEAK STEERING FLOW WILL KEEP PRECIP COVERAGE BLO 50%. AS THE FRONT WEAKENS AND DISSIPATES EARLY NEXT WEEK...THE ATLC RIDGE AXIS WILL DRIFT BACK ACROSS THE CENTRAL PENINSULA...THEN NORTH OF THE FL BORDER. INCREASING E/SERLY FLOW WILL TEND TO CONCENTRATE DIURNAL CONVECTION OVER THE W HALF OF THE PENINSULA. && .AVIATION... VFR EXCEPT BRIEF IFR CONDS POSSIBLE INVOF TSRA THRU 23Z AT SFB/ORL/MCO/ISM/LEE. && .MARINE... ATLC RIDGE AXIS WILL MEANDER BETWEEN THE CENTRAL AND SOUTHERN PENINSULA THROUGH THE END OF THE WEEK. POSITION AND STRENGTH OF THE RIDGE WILL MAINTAIN A LIGHT TO MODERATE S/SWRLY FLOW OVER THE NRN LEG OF THE LCL ATLC WATERS...AND A S/SERLY FLOW OVER THE SRN LEG. WINDS AOB 15KTS...SEAS AOB 3FT. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 90 76 90 / 20 40 20 40 MCO 76 93 75 93 / 20 40 20 40 MLB 76 90 74 88 / 10 30 10 30 VRB 76 90 75 89 / 10 30 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...KELLY LONG TERM....BRAGAW
Hazardous weather outlook, Jul 10, 4:47 AM EDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 447 AM EDT TUE JUL 10 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 102100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 447 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... DEEP LAYER HIGH PRESSURE ACROSS THE AREA WILL AGAIN LEAD TO A LOW COVERAGE OF AFTERNOON STORMS. ISOLATED STORMS ARE EXPECTED TO FORM DURING THE EARLY AFTERNOON ALONG THE EAST COAST SEA BREEZE SOUTH OF CAPE CANAVERAL AND GRADUALLY SHIFT INLAND. THE GREATEST COVERAGE OF STORMS SHOULD BE ACROSS NORTHERN INTERIOR SECTIONS...POSSIBLY ALONG THE INTERSTATE 4 CORRIDOR...AS THE EAST AND WEST COAST SEA BREEZE BOUNDARIES COLLIDE LATE IN THE DAY. THE MAIN HAZARD FROM STORMS THAT FORM WILL BE OCCASIONAL TO FREQUENT LIGHTNING STRIKES. ...EXCESSIVE HEAT IMPACT... HIGH TEMPERATURES IN THE LOWER TO MID 90S AND DEW POINTS IN THE MID 70S WILL RESULT IN LOCALIZED HEAT INDEX VALUES AROUND 105 THIS AFTERNOON. THOUGH THIS IS NOT UNCOMMON FOR CENTRAL FLORIDA DURING THE SUMMER MONTHS...THOSE WHO ARE SENSITIVE TO THE HEAT SHOULD BE AWARE OF THESE SLIGHTLY MORE UNCOMFORTABLE THAN NORMAL CONDITIONS. MAKE SURE YOU DRINK PLENTY OF FLUIDS IF EXERCISING OR WORKING OUTDOORS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STORM COVERAGE WILL REMAIN BELOW NORMAL THROUGH THURSDAY DUE TO DEEP LAYER HIGH PRESSURE OVER THE AREA. A RETURN TO AVERAGE COVERAGE OF AFTERNOON STORMS IS EXPECTED BY LATE WEEK AND OVER THE WEEKEND AS A TROUGH ALOFT MOVES ACROSS THE SOUTHEASTERN UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.